Alert archive / Nebraska / Wind Chill Advisories in 2014
Wind Chill Advisory 5, NWS North Platte, NE
NWS North Platte, NE issued this wind chill advisory at Jan 27, 2014, 1:32 PM MST for Garden County, Sheridan County, Nebraska. It took effect at Jan 28, 2014, 3:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 27, 2014, 1:32 PM MST (20:32 UTC)
- In effect from
- Jan 28, 2014, 3:00 AM MST
- Expired
- Jan 28, 2014, 2:50 AM MST
- In force
- Issued by
- NWS North Platte, NE
Counties Garden County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 149 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1151 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
700 WWUS43 KLBF 272032 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 232 PM CST MON JAN 27 2014 ...VERY COLD WIND CHILLS EXPECTED EARLY TUESDAY MORNING... NEZ004-022-281045- /O.NEW.KLBF.WC.Y.0005.140128T1000Z-140128T1600Z/ SHERIDAN-GARDEN- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH 132 PM MST MON JAN 27 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 9 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MST TUESDAY. * WIND CHILL VALUES OF 20 TO 25 DEGREES BELOW ZERO ARE EXPECTED EARLY TUESDAY MORNING. * IF OUTDOORS WITHOUT PROPER PROTECTION...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS...OR LEAD TO HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TAYLOR
1 follow-up statement
013 WWUS43 KLBF 280950 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 350 AM CST TUE JAN 28 2014 NEZ004-022-281100- /O.CAN.KLBF.WC.Y.0005.140128T1000Z-140128T1600Z/ SHERIDAN-GARDEN- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH 250 AM MST TUE JAN 28 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND CHILL ADVISORY. WITH TEMPERATURES FROM AROUND ZERO TO FIVE ABOVE AND SOME CLOUDINESS...WIND CHILL VALUES OF 5 BELOW TO 15 BELOW CAN BE EXPECTED UNTIL MID MORNING. $$ KAR
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Jan 27, 11:40 AM MST, 1 hour 52 minutes earlier.
Area forecast discussion, Jan 27, 11:40 AM MST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1240 PM CST MON JAN 27 2014 .SYNOPSIS... ISSUED AT 323 AM CST MON JAN 27 2014 A DEEP UPPER TROUGH DOMINATES THE EASTERN TWO THIRDS OF THE U.S. WITH VERY COLD AIR AGAIN AFFECTING THE PLAINS...GREAT LAKES AND MIDWEST. THE COLD FRONT HAS PROGRESSED THROUGH NORTH TEXAS. ARCTIC HIGH PRESSURE RIDGE CENTER EXTENDS FROM EASTERN MONTANA THROUGH CENTRAL SOUTH DAKOTA AND EASTERN NEBRASKA. THIS AIRMASS IS AGAIN VERY COLD...ESPECIALLY ACROSS THE EASTERN DAKOTAS AND MINNESOTA WHERE TEMPERATURES ARE NEAR 15 BELOW IN MANY LOCATIONS. CORRESPONDING WIND CHILLS 35 BELOW TO 40 BELOW. IN WESTERN NEBRASKA TEMPERATURES RANGE FROM 2 AT ONEILL TO 12 AT IMPERIAL. SKIES CLEAR OVER MOST OF NCTRL NEBRASKA WHILE REMAINING CLOUDY ACROSS THE PANHANDLE AND SOUTHWEST NEBRASKA. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 323 AM CST MON JAN 27 2014 VERY COLD TEMPERATURES THIS MORNING FALLING TO AROUND ZERO WILL KEEP THE NEED FOR A WIND CHILL ADVISORY FOR SOME AREAS. DUE TO LIGHT WINDS...PERSISTENT CLOUDINESS AND TEMPERATURES NOT FALLING OFF AS MUCH AS EXPECTED...WILL CANCEL THE ADVISORY FOR PANHANDLE...MOST OF WEST CENTRAL NEBRASKA INCLUDING FRONTIER COUNTY. A COLD DAY IN STORE WITH HIGHS FROM THE LOW 20S SOUTHWEST TO NEAR 10 ABOVE NORTHEAST. MAINLY SUNNY CENTRAL AND NORTHEAST WITH CLOUDINESS TO HAND ON IN THE FAR SOUTHWEST. DUE TO CONSIDERABLE DIFFERENCES IN MET AND MAV GUIDANCE HIGHS TODAY...USED CONSALL FOR HIGHS. A JET MAX AND DISTURBANCE WILL TRACK SOUTHEAST FROM WESTERN MONTANA AND BRING SNOW TO PORTIONS OF SOUTHERN WYOMING AND COLORADO INTO TONIGHT. CHASE COUNTY IN FAR SOUTHWEST NEBRASKA IN CLOSE ENOUGH PROXIMITY TO INCLUDE MENTION OF FLURRIES TONIGHT. THE REMAINDER OF THE AREA WILL REMAIN DRY WITH REINFORCING HIGH PRESSURE TO BUILD IN. LOWS TONIGHT LOOK TO BE COLDER THAN THIS MORNING AND ARE FORECAST TO BE AROUND 5 BELOW FOR MOST OF THE NORTHEASTERN HALF OF THE FORECAST AREA. SOUTHWESTERN AREAS TO REMAIN ZERO TO 5 ABOVE. ALTHOUGH WINDS TO BE CALM OR LIGHT NORTHWEST AROUND 5 MPH...LOWEST WIND CHILLS IN NORTH CENTRAL NEBRASKA MAY RANGE AS LOW AS 15 BELOW TO 20 BELOW. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 323 AM CST MON JAN 27 2014 TUESDAY WILL BE ANOTHER CHILLY DAY AS ARCTIC HIGH PRESSURE WILL BE CENTERED OVER THE CENTRAL PLAINS. EVEN WITH MOSTLY SUNNY SKIES...850 MB TEMPS OF 10C TO 20C BELOW ZERO WILL HELP HOLD HIGHS IN THE TEENS ACROSS N CENTRAL AND IN THE 20S ACROSS THE WEST. WED NIGHT THE HIGH PRESSURE WILL DRIFT SE WITH RETURN SOUTHWESTERLY FLOW DEVELOPING. THIS WILL BRING WARMER AIR IN FROM THE WEST. A NICE REBOUND OF TEMPS BY WED AFTN IS ANTICIPATED...WITH HIGHS INTO THE 40S AND LOWER 50S. MEANWHILE THERE WILL BE A CHANGE DEVELOPING TO THE LONG STANDING UPPER LEVEL PATTERN AS WE PUSH TOWARDS THE END OF THE WEEK. BY THURSDAY MORNING AN UPPER LEVEL TROUGH WILL BE DIGGING INTO THE WESTERN CONUS...WITH A QUASI ZONAL FLOW ACROSS THE HIGH PLAINS. THIS CHANGE IN THE UPPER PATTERN CONTINUES TO CAUSE STRUGGLES WITH THE MODELS...THUS A LOWER CONFIDENCE FORECAST...ESPECIALLY AS WE GET INTO THE WEEKEND. MODELS BRING THE NEXT COLD FRONT ACROSS THE AREA WED NIGHT. IN ADDITION TO THE COOLER AIR...WILL BE A COUPLE OF MID LEVEL DISTURBANCES. MODELS IN SOMEWHAT AGREEMENT BRINGING THE TRACK OVER THE CWA FIRST WED NIGHT INTO THURS...WITH ANOTHER WAVE THURS NIGHT INTO FRIDAY. BOTH WAVES WILL HAVE TO OVERCOME SOME DRY AIR AS THE SURFACE...WHICH SHOULD LIMIT QPF AMOUNTS. HIGH TEMPS ONLY IN THE 30S AND LOWS IN THE TEENS AND 20S...WHICH COMBINE WITH ANALYZED MODEL SOUNDING TO SUGGEST PRECIP WILL FALL AS SNOW. STILL SOME UNCERTAINTIES TO THE STRENGTH OF THE WAVES...HOWEVER A FGEN BAND OF MEASURABLE SNOW IS EXPECTED WITH EACH WAVE. SNOWFALL IS EXPECTED AT THIS TIME TO BE GENERALLY LIGHT...A SWATH OF AN INCH OR 2. THE WEEKEND BECOMES A LITTLE MORE TRICKY. YESTERDAY THE MODELS SHOWED ADDITIONAL ACTIVITY TO PUSH ACROSS THE AREA...ALTHOUGH THERE WERE SOME MAJOR TIMING ISSUES. TODAY MODELS ARE IN BETTER AGREEMENT...ESPECIALLY WITH A SHIFT TO A MORE SOUTHERN TRACK OF THE ACTIVITY. FORECAST HAS TRENDED DRY WITH ALL MODELS KEEPING US DRY FOR THE WEEKEND. STILL GOING TO HAVE AN ARCTIC HIGH PRESSURE ACROSS THE NRN/CENTRAL PLAINS TO CONTEND WITH...SO HIGHS EXPECTED TO BE NEAR OR BELOW SEASONAL NORMS. ONE HICCUP TO THIS WOULD BE IF THE THURS/FRI SYSTEMS BRING A LITTLE MORE WIDESPREAD SNOW COVER. THIS WOULD RESULT IN HIGHS NEEDING TO BE DROPPED A GOOD 5 TO 10 DEGREES FROM GOING FORECAST. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1237 PM CST MON JAN 27 2014 AS SURFACE HIGH PRESSURE CONTINUES TO BUILD INTO THE REGION...WINDS WILL REMAIN LIGHT. SOME MID LEVEL CLOUDS ARE EXPECTED ACROSS THE PANHADNLE AND SOUTHWEST NEBRASKA...AS JET STREAM DYNAMICS CROSS THE AREA. VFR CONDITIONS SHOULD PREVAIL. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...ROBERG SHORT TERM...ROBERG LONG TERM...MASEK AVIATION...TAYLOR
Hazardous weather outlook, Jan 27, 12:39 PM MST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 139 PM CST MON JAN 27 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-281945- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 139 PM CST MON JAN 27 2014 /1239 PM MST MON JAN 27 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) TAYLOR
Nearby
Wind Chill Advisories in Nebraska, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.